MAUDE Adverse Event Report: COOK IRELAND LTD ZIMMON BILIARY STENT; FGE CATHETER, BILIARY, DIAGNOSTIC

COOK IRELAND LTD ZIMMON BILIARY STENT; FGE CATHETER, BILIARY, DIAGNOSTIC
Model Number G22163
Medical Device Problem Code Difficult to Advance (2920)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/26/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113.Problem statement: the customer reported the following complaint issue "after the stone extraction procedure, the physician tried to insert erbd to drain common bile duct.When the wire passed through the zso-7-5, the "pigtail" part curved irregularly.(may be it was broken)" additional information 16 april 2018; was there a pigtail straighter? if so was it used to straighten the pigtails? ¿assistant nurse used safety sleeve when zso straighten.¿ what size wire guide was used? ¿the customer used visiglide 0.025 curved wire.¿ additional information 23 april 2018; can you please confirm whether or not the 0.025 inch wire guide was able to pass through the stent."the nurse tried to pass through wire to zso and it seems to be possible.But the wire didn¿t move forward on the edge of zso (the distal part of curving.She tried several times but it was impossible.So she gave up and use another zso." lab evaluation: 1 x zso-7-5 device of lot # c1362631 was returned to cirl for evaluation.A lab evaluation was held on 12 april 2018.Upon evaluation of the returned device, the pigtail straightener was not present.A 0.035inch wire successfully passed through the stent.There was no evidence of kinks or breakage.Although not referenced in the lab evaluation noted very slight marks were present at sideports which were consistent with pigtails having been straightened.No other defects observed.Root cause: a definitive root cause for the customer complaint could not be determined as the exact operational conditions of use could not be replicated in the laboratory setting.However, the device label indicates a 0.035¿ wireguide for use with this device and all simulated use testing to date has been completed using a 0.035¿ wireguide.As the smaller diameter 0.025¿ wireguide occupies less space in the lumen of the pigtail stent it is likely that the extent of the curvature of the pigtail will be greater when a 0.025¿ is used ¿ this may be what the physician is referring to as irregular curvature.Additional engineering input: "in relation to the ¿marks¿ on the pigtail around the side port area, from my experience it is not possible to straighten a pigtail without some level of marking occurring on the outer circumference of the stent adjacent to the side port area as they are the points that have the smallest cross sectional area on the pigtail and will yield the most when straightening." ifu review: it may be noted that according to the instructions for use, the user is instructed to: ¿visually inspect with particular attention to kinks, bends and breaks.If any abnormality is detected that would prohibit proper working condition, do not use¿.As per the precautions section of the ifu; "care must be exercised when straightening the pigtails curls* in order to avoid kinking or breaking the stent." fqc/ prd review: prior to distribution, all zso devices are subjected to 100% inspection to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.As per the finished product qc instructions, the mtm is instructed to, as per step 2 ¿compare product received to work order and product drawing.Make sure notable characteristics are present on stent.Zso-x-x= pigtails at each end of stent.¿ and as per step 3; "inspect for debris in or on product, kinks." there is also a visual inspection of the product and packaging at packaging, packaging qc, and post sterile qc.Document review: a review of the manufacturing records for the zso device of lot c1362631 did not reveal any discrepancy related to the complaint issue.There is no evidence to suggest that this issue affects the entire lot # c1362631; upon review of complaints this failure mode has not occurred previously with this lot # c1362631.Summary: this complaint is confirmed based on customer testimony.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
After the stone extraction procedure, the physician tried to insert erbd to drain common bile duct.When the wire passed through the zso-7-5, the "pigtail" part curved irregularly.(maybe it was broken).

Brand Name
ZIMMON BILIARY STENT
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key7455460
Report Number3001845648-2018-00183
Device Sequence Number19034201
Product Code FGE
UDI-Device Identifier00827002221635
UDI-Public(01)00827002221635(17)200601(10)C1362631
Combination Product (Y/N)N
Initial Reporter CountryKR
PMA/510(K) Number
K851962
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 03/27/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model NumberG22163
Device Catalogue NumberZSO-7-5
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date04/24/2018
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/27/2018
Initial Report FDA Received Date04/24/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1